Hail, Asotin
- When
- May 18, 8:01 PM PST to 8:06 PM PST
- Where
- Asotin County, 1.18 mi SW of Cloverland
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 46.240, -117.270
Quarter-sized hail was reported from a severe thunderstorm ten miles northwest of Anatone in Cloverland, and four miles north of Colton.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Quarter-sized hail was reported from a severe thunderstorm ten miles northwest of Anatone in Cloverland, and four miles north of Colton.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at May 18, 4:34 PM PST, 3 hours 27 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WA 534 PM PDT MON MAY 18 2009 .SYNOPSIS... THE WARM WEATHER WILL COME TO AN END AS A VIGOROUS COLD FRONT ARRIVES EARLY TUESDAY. A FEW THUNDERSTORMS ARE POSSIBLE...BUT WINDY AND COOLER CONDITIONS WILL FOLLOW THE PASSAGE OF THE FRONT TUESDAY AFTERNOON AND EVENING. MOUNTAIN SHOWERS WILL LINGER INTO WEDNESDAY. FOR THURSDAY THROUGH THE WEEKEND...THE WEATHER IS EXPECTED TO BE MAINLY DRY WITH NEAR NORMAL TEMPERATURES. && .DISCUSSION... QUICK UPDATE THIS EVENING TO INCREASE THUNDERSTORM ACTIVITY TO SCATTERED ACROSS THE SOUTHEAST PORTION OF THE FORECAST AREA AND ADD SMALL HAIL TO THE WEATHER GRIDS. VISIBLE SATELLITE IMAGERY AND REGIONAL RADAR MOSAIC SHOWS CONVECTIVE ACTIVITY INCREASING ACROSS NORTHEAST OREGON AND STARTING TO DRIFT NORTHEAST INTO THE NORTHEAST BLUES AND CAMAS PRAIRIE. EXPECT THIS CONVECTION TO CONTINUE TO TRACK NORTHEAST TO SOUTHERN SHOSHONE COUNTY THIS EVENING. ISOLATED THUNDERSTORMS MAY ALSO BRUSH THE LEWISTON AREA. /EK && .AVIATION... HIGH PRESSURE WILL BEGIN TO BREAK DOWN TONIGHT AS A VIGOROUS COLD FRONT MOVES THROUGH EASTERN WASHINGTON. VFR CONDITIONS WILL PREVAIL OVER ALL OF EASTERN WASHINGTON AND NORTHERN IDAHO THROUGH MUCH OF THE PERIOD. RAIN SHOWERS WILL SPREAD INTO THE CASCADES BETWEEN 03Z AND 06Z...AND SOME OF THE PEAKS ABOVE 6000 FEET MAY BECOME OBSCURED ALONG THE CREST. FARTHER EAST...A BAND OF ELEVATED INSTABILITY IS FOSTERING THE DEVELOPMENT OF HIGH BASED SHOWERS AND THUNDERSTORMS OVER NE OREGON WHICH WILL SPREAD TO THE BLUE MOUNTAINS...LEWISTON AREA...INTO THE SOUTHERN IDAHO PANHANDLE BETWEEN 02Z AND 09Z. CLOUD BASES WITH THESE STORMS WILL LIKELY BE ABOVE 10KFT MSL. THE SURFACE FRONT WILL PUSH ACROSS THE CASCADE AND REACH THE KGEG-KPUW AREA BY 18Z. EXPECT GUSTY WEST TO SOUTHWEST WINDS TO DEVELOP BY 16Z AT MOST TAF SITES. /EK && .PRELIMINARY POINT TEMPS/POPS... SPOKANE 53 66 39 63 40 70 / 10 50 10 10 0 0 COEUR DALENE 52 65 40 63 37 72 / 10 50 10 20 0 0 PULLMAN 51 62 38 62 38 70 / 20 40 10 10 0 0 LEWISTON 56 70 45 69 43 78 / 20 20 10 10 0 0 COLVILLE 50 68 38 65 36 74 / 20 70 20 10 0 0 SANDPOINT 53 64 42 60 36 71 / 10 70 20 20 10 0 KELLOGG 50 63 39 61 37 70 / 20 70 30 20 10 0 MOSES LAKE 55 72 42 71 41 77 / 10 10 0 0 0 0 WENATCHEE 55 68 45 70 46 76 / 20 10 0 0 0 0 OMAK 51 69 39 69 40 76 / 30 10 10 0 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...NONE. WA...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 632 AM PDT MON MAY 18 2009 IDZ001>004-026-027-WAZ031>038-041>044-191400- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- 632 AM PDT MON MAY 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
The Pendleton radar (KPDT), 137 km away, was scanning. The volume nearest the first event began at 03:59 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2009Every state in 2009This day in weather historyWarnings in Washington, May 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 164924, 164926.